Illinois, 2015

Damaging Wind in Illinois, May 26, 2015

May 26, 2015 · NWS ILX · 1 event in 1 county or zone

Low pressure tracking from Iowa into the Great Lakes brought showers and thunderstorms to central Illinois during the morning of May 26th. One of the cells produced minor wind damage in Schuyler County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Low pressure tracking from Iowa into the Great Lakes brought showers and thunderstorms to central Illinois during the morning of May 26th. One of the cells produced minor wind damage in Schuyler County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 26, 6:08 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, May 26, 6:08 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
708 AM CDT TUE MAY 26 2015

.SHORT TERM...(TODAY)
ISSUED AT 343 AM CDT TUE MAY 26 2015

LOW CLOUDS HAVE BEEN ADVECTING INTO THE AREA AND WILL REMAIN OVER
THE AREA THIS MORNING. LOWER CLOUDS INDICATING LOTS OF LOW LEVEL
MOISTURE BEING ADVECTED INTO THE AREA AHEAD OF THE WEATHER SYSTEM
THAT STILL IS WEST OF THE CWA. RADAR AND SATELLITE LOOPS SHOW
SEVERAL MCVS WEST OF THE AREA WITH SOME SHOWERS MOVING NORTH THROUGH
SOUTHEASTERN MO. MODELS CONTINUE TO INDICATE PCPN REDEVELOPING
TODAY. CLOUDS WILL LIMIT THE DEGREE OF INSTABILITY BUT STILL
EXPECTING ENOUGH FOR THUNDERSTORMS, JUST NOT ENOUGH FOR ANYTHING
SEVERE, WHICH SHOULD BE EAST AND SOUTHEAST OF THE AREA WHERE LESS
CLOUDS WILL BE. CLOUD COVER WILL ALSO TEMPER WARM UP AS WELL SO ONLY
EXPECTING UPPER 70S FOR HIGHS WHICH IS MUCH LESS THAN PAST TWO DAYS.
POPS WILL BE A GRADUAL INCREASE TODAY REACHING LIKELY LATER THIS
MORNING AND THEN MOVING NORTH AND EAST THIS AFTERNOON, BECOMING
CHANCE CATEGORY BY LATE AFTERNOON AS THE PCPN MOVES EAST OF THE
AREA. SOUTHERLY WINDS WILL BE A TAD GUSTY AGAIN, JUST NOT AS MUCH AS
YESTERDAY.

.LONG TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 343 AM CDT TUE MAY 26 2015

UNTIL THE UPPER WAVE PULLS INTO THE GREAT LAKES REGION, LINGERING
POPS WILL REMAIN OVER THE FA FOR THIS EVENING.  BETTER CHANCES WILL
REMAIN TO THE EAST OVERNIGHT. REMAINS OF THE FRONT WILL STALL OUT
ALONG THE OHIO RIVER VALLEY AND PROVIDE A BIT OF FOCUS FOR ANOTHER
PIECE OF ENERGY EJECTING OUT OF THE SOUTHWEST.  MODELS DIFFERING
WITH THE NORTHERLY EXTENT OF THE PRECIP, BUT LAST FEW RUNS BRINGING
IN SOME PRECIPITATION FOR WEDNESDAY IN THE SOUTHEAST.  NAM IS A
LITTLE MORE WIDESPREAD, BUT CONCENTRATING THE POPS TO THE SOUTH AND
EAST FOR NOW.  TIMING ISSUES REMAIN IN PLACE FOR THIS SYNOPTIC RUN
FOR THE NEXT SYSTEM QUICK ON THE HEELS AS THE DEEP WAVE OVER THE SW
STARTS TO MOVE OUT INTO THE PLAINS. CONVECTION AND PRECIP STARTS TO
SPREAD OVER THE EASTERN HALF OF THE COUNTRY IN THE MODELS WITH  WEAK
SOUTHWESTERLY FLOW ALOFT SHIFTING TO WEAK FLOW OVERALL.  WARM AND
MUGGY CONDITIONS CONTINUE IN A MORE SUMMERLIKE AIRMASS THROUGHOUT
THE WEEK...BUT THAT NEXT SYSTEM WILL BRING A COLD FRONT INTO THE
REGION FOR THE FIRST HALF OF THE WEEKEND TO FOCUS THE RAIN, WITH A
COOLER AIRMASS BEHIND IT DROPPING THE TEMPS FOR THE WEEKEND OUT OF
THE 80S FOR A COUPLE DAYS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 708 AM CDT TUE MAY 26 2015

LOW STRATUS HAS OVERSPREAD ALL TAF SITES THIS MORNING. THIS LOW
STRATUS LOOKS TO REMAIN OVER ALL SITES UNTIL SOMETIME THIS
AFTERNOON AFTER A NARROW BAND OF SHOWERS MOVES THROUGH THE AREA.
SPI IS THE ONLY ONE AT MVFR STATUS RIGHT NOW. ALL OTHER TAF SITES
ARE MVFR. BY THIS AFTERNOON ALL SITES SHOULD BE MVFR WITH HIGHER
CIGS AROUND 2.5KFT. SHOWERS WILL BE POSSIBLE THIS MORNING AS RADAR
LOOPS SHOWS. THEN HAS THE DAY HEATS UP THUNDERSTORMS WILL BE
POSSIBLE. WILL GO WITH VCTS FOR NOW GIVEN UNCERTAINTY OF LOCATION
OF ANY THUNDERSTORMS. THESE SHOULD END SOMETIME EARLY THIS
EVENING. SKIES SHOULD THEN BE VFR AS THE AREA SHOULD BE WELL IN
THE WARM SECTOR. THERE COULD BE MORE PCPN OVERNIGHT TONIGHT...BUT
LOTS OF UNCERTAINTY THERE SO WILL NOT INCLUDE AT THIS TIME. WINDS
WILL BECOME SOUTHERLY WITH SOME GUSTINESS THIS AFTERNOON.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AUTEN
LONG TERM...HJS
AVIATION...AUTEN
Hazardous weather outlook, May 26, 6:54 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
754 AM CDT TUE MAY 26 2015

ILZ027>031-036>038-040>044-047>054-061-066-071-271100-
CASS-CHRISTIAN-CLAY-DE WITT-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD-
754 AM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN EASTERN
MISSOURI AND WESTERN ILLINOIS AND MOVE INTO THE AREA LATE THIS
MORNING AND THROUGH THIS AFTERNOON. AT THIS TIME...SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY
NIGHT...THEN AGAIN THURSDAY NIGHT INTO THE WEEKEND. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

ILZ045-046-055>057-062-063-067-068-072-073-271100-
CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-JASPER-
LAWRENCE-RICHLAND-VERMILION-
754 AM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN EASTERN
MISSOURI AND WESTERN ILLINOIS AND MOVE INTO THE AREA LATE THIS
MORNING AND THROUGH THIS AFTERNOON. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE AS THEY MOVE INTO EASTERN
ILLINOIS THIS AFTERNOON. DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY
NIGHT...THEN AGAIN THURSDAY NIGHT INTO THE WEEKEND. AT THIS
TIME...SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

AUTEN

The radar

The Lincoln radar (KILX), 111 km away, was scanning. The volume nearest the first event began at 13:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Schuyler

When
May 26, 7:10 AM CST to 7:15 AM CST
Where
Schuyler County, 1.05 mi W of Littleton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.230, -90.640

A tree was blown down on Route 101 just west of Littleton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578648.